Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 113, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 6, 2008, 3:24 PM EDT for Greene County, Washington County, Pennsylvania. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2008, 3:24 PM EDT (19:24 UTC)
- Expired
- Jul 6, 2008, 3:51 PM EDT
- In force
- 27 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Greene County, PA, Washington County, PA
The radar
The Pittsburgh radar (KPBZ), 61 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.4 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1062 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KPBZ 061924
SVRPBZ
PAC059-125-062030-
/O.NEW.KPBZ.SV.W.0113.080706T1924Z-080706T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
324 PM EDT SUN JUL 6 2008
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL WASHINGTON COUNTY IN SOUTHWEST PENNSYLVANIA...
EASTERN GREENE COUNTY IN SOUTHWEST PENNSYLVANIA...
* UNTIL 430 PM EDT
* AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BOBTOWN...MOVING NORTH AT 23 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CARMICHAELS...MORRISVILLE...RICES LANDING...WAYNESBURG...
LIPPINCOTT...SWARTS...MARIANNA...WASHINGTON...MCMURRAY AND
CANONSBURG
LAT...LON 4021 8042 4031 8009 4030 8008 4001 7999
4000 8000 3995 8002 3995 8001 3995 7997
3979 7992 3979 7994 3977 7994 3973 8013
TIME...MOT...LOC 1924Z 159DEG 20KT 3983 8004
$$2 follow-up statements
000
WWUS51 KPBZ 061945
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
345 PM EDT SUN JUL 6 2008
PAC059-125-062030-
/O.CON.KPBZ.SV.W.0113.000000T0000Z-080706T2030Z/
WASHINGTON PA-GREENE PA-
345 PM EDT SUN JUL 6 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR GREENE AND WASHINGTON COUNTIES...
AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR GARARDS FORT..MOVING NORTH AT 23 MPH.
LAT...LON 4021 8042 4031 8009 4030 8008 4001 7999
4000 8000 3995 8002 3995 8001 3995 7997
3979 7992 3979 7994 3977 7994 3973 8013
TIME...MOT...LOC 1945Z 159DEG 20KT 3985 8006
$$000
WWUS51 KPBZ 061951
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
351 PM EDT SUN JUL 6 2008
PAC059-125-062001-
/O.CAN.KPBZ.SV.W.0113.000000T0000Z-080706T2030Z/
WASHINGTON PA-GREENE PA-
351 PM EDT SUN JUL 6 2008
...THE SEVERE THUNDERSTORM WARNING FOR GREENE AND WASHINGTON COUNTIES
IS CANCELLED...
LAT...LON 4021 8042 4031 8009 4030 8008 4001 7999
4000 8000 3995 8002 3995 8001 3995 7997
3979 7992 3979 7994 3977 7994 3973 8013
TIME...MOT...LOC 1951Z 159DEG 20KT 3988 8007
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:07 PM EDT, 17 minutes earlier.
Area forecast discussion, Jul 6, 3:07 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 307 PM EDT SUN JUL 6 2008 .SYNOPSIS... AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL CROSS THE OHIO VALLEY THIS EVENING INTO MONDAY...BRINGING ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. THE NEXT SYSTEM WILL AFFECT THE AREA TUESDAY AND WEDNESDAY WITH SHOWERS AND THUNDERSTORMS. && .NEAR TERM /THROUGH MONDAY/... SCATTERED THUNDERSTORMS MOVING NORTHWEST ON FRONT SIDE OF UPPER LOW WILL BE MAINLY ACROSS EASTERN CWA THIS EVENING WITH HEAVY RAINFALL AMOUNTS IN STORMS. UPPER SYSTEM WILL BE FARTHER EAST MONDAY WITH SCATTERED AFTERNOON STORMS IN THE RIDGES. TEMPERATURES WILL MOVE TO ABOVE NORMAL. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/... THE REGION WILL BE IN BETWEEN SYSTEMS MONDAY NIGHT INTO EARLY TUESDAY BEFORE FRONTAL SYSTEM APPROACHES LATER DAY TUESDAY AND MONDAY ACROSS REGION WEDNESDAY. THIS WILL BRING ANOTHER ROUND OF SHOWERS AND STORMS. FRONT LOOKS TO EXIT REGION BY LATE DAY WEDNESDAY. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... WENT WITH FASTER GFS SOLUTION WITH COLD FRONT SOUTH OF CWA AT 00Z THURSDAY. WITH SURFACE HIGH PRESSURE STILL WEST OF CWA THURSDAY EXPECT SCT-BKN CU DURING THE AFTERNOON. UPPER RIDGE BUILDS INTO EASTERN UNITED STATES FOR THE WEEKEND WITH PLENTY OF SUNSHINE AND FINALLY A TOUCH OF SUMMER. WENT WITH SLOWER ECMWF/HPC SOLUTION FOR FRONT MOVING INTO THE GREAT LAKES ON SUNDAY AND HELD OFF PRECIP THROUGH SUNDAY. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... H5 LOW ROTATING ACROSS WV THIS AFTERNOON WILL TRIGGER ISOLD TSTMS ACROSS NORTHERN WV AND SOUTHERN PA FROM 18Z-00Z. CONDITIONS GENERALLY VFR WITH IFR CONDS PSBL IN BRIEF HEAVY RAIN ASSOCIATED WITH THUNDERSTORMS. EXPECT VFR FROM 00Z-06Z WITH MVFR VSBY DEVELOPING AFTER 06Z IN PATCHY FOG. POSSIBLE 3-4 HOURS OF IFR VSBY POSSIBLE IN FOG ARON SUNRISE WITH FOG BURNING OFF BY 14Z. FROM 14Z-18Z SCT030-040 WITH VSBY UNLIMITED. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jul 6, 3:04 AM EDT, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 304 AM EDT SUN JUL 6 2008 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-071000- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 304 AM EDT SUN JUL 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 6, 1:56 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 156 PM EDT SUN JUL 6 2008 WVZ022-023-061900- MONONGALIA WV-PRESTON WV- 156 PM EDT SUN JUL 6 2008 ...THUNDERSTORMS WITH VERY HEAVY RAIN TO MOVE THROUGH THE FOLLOWING COUNTIES...PRESTON AND MONONGALIA... AT 151 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 2 MILES SOUTHEAST OF TUNNELTON...MOVING NORTHWEST AT 8 MPH. THESE STORMS WILL PRODUCE VERY HEAVY RAINFALL WITH PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... ALBRIGHT...AMBLERSBURG...ANDERSON...ARTHURDALE...ATLANTIC... AUSTEN...BEECH RUN...BIRDS CREEK...BLASER...BORGMAN...BRETZ... BROWNS CHAPEL...BROWNS MILL...BRUCETON MILLS AND BUCKHORN KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jul 6, 2:30 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 230 PM EDT SUN JUL 6 2008 WVZ022-023-061930- MONONGALIA WV-PRESTON WV- 230 PM EDT SUN JUL 6 2008 ...STRONG THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...PRESTON AND MONONGALIA... AT 225 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 3 MILES WEST OF MASONTOWN...MOVING NORTH AT 13 MPH. THESE STORMS WILL CONTAIN VERY HEAVY DOWNPOURS WHICH WILL CAUSE PONDING OF WATER ON ROADS AND IN LOW LYING AREAS. THE STORMS MAY ALSO CONTAIN SMALL HAIL AND WIND GUSTS TO 40 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... MORGANTOWN...ARTHURDALE...BRETZ...BROOKHAVEN...BROWNS CHAPEL...BROWNS MILL... BULL RUN...BURK...CASCADE...CLINTON FURNACE...DELLSLOW... GLADESVILLE...GREER...GUM SPRING...HERRING AND HOG EYE KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Local storm report, Jul 6, 3:04 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
304 PM EDT SUN JUL 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM FLOOD 5 SW REEDSVILLE 39.46N 79.87W
07/06/2008 PRESTON WV EMERGENCY MNGR
2 FOOT OF WATER ON FLAT ROCK ROAD NEAR GLADESVILLE.
&&
TPARRISHThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 4:36 PM EDT | Flash Flood Warning | PBZ | Allegheny | 49 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.